Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Mar 12, 2006, 8:42 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2006, 8:42 AM CST (14:42 UTC)
- Expired
- Mar 12, 2006, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 121442 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 742 AM MST SUN MAR 12 2006 ...HIGH WINDS WILL ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS... .A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHWESTERN UNITED STATES TODAY WHILE A SURFACE LOW DEVELOPS OVER COLORADO. THIS WEATHER PATTERN WILL PRODUCE STRONG WINDS ACROSS THE AREA. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH TO 45 MPH BY EARLY AFTERNOON WITH GUSTS TO 60 MPH OVER A FEW LOCATIONS. THE HIGH WINDS WILL PRODUCE AREAS OF LOW VISIBILITIES FROM BLOWING DUST AND SAND CREATING DANGEROUS DRIVING CONDITIONS. SOME PROPERTY DAMAGE MAY ALSO OCCUR. NMZ024-032-TXZ055-056-130300- /O.UPG.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/ /O.NEW.KEPZ.HW.W.0001.060312T1442Z-060313T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 742 AM MST SUN MAR 12 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THIS IS AN UPGRADE TO THE PREVIOUSLY ISSUED WIND ADVISORY. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 40 MPH BY EARLY AFTERNOON WITH GUSTS UP TO 60 MPH. THE STRONG WINDS WILL CREATE AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE VEHICLES AND OVER MOUNTAIN PASSES. IN ADDITION SOME PROPERTY DAMAGE MAY OCCUR...ESPECIALLY ALONG EASTERN MOUNTAIN SLOPES AND OVER PORTIONS OF EAST EL PASO. THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE STORM MOVES TO THE EAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ022-023-025-030-031-130300- /O.CON.KEPZ.WI.Y.0007.060312T1700Z-060313T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...DEMING 742 AM MST SUN MAR 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH BY EARLY AFTERNOON WITH GUSTS OVER 50 MPH. THE STRONG WINDS WILL CREATE AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST. HAZARDOUS DRIVING CONDITIONS WILL RESULT AS VISIBILITIES MAY DROP UNDER A MILE IN A FEW LOCATIONS...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND LORDSBURG. DRIVING WILL ALSO BE DIFFICULT IN HIGH PROFILE VEHICLES AND OVER MOUNTAIN PASSES. THE WINDS ARE BEING PRODUCED BY AN UPPER LEVEL TROUGH MOVING ACROSS THE SOUTHERN ROCKIES AND A SURFACE LOW DEVELOPING OVER COLORADO. THE WINDS SHOULD DIMINISH LATER THIS EVENING AS THE STORM MOVES TO THE EAST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 12, 4:44 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 12, 4:44 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 344 AM MST SUN MAR 12 2006 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWESTERN UNITED STATES TODAY PRODUCING STRONG WINDS AND BLOWING DUST ACROSS NEW MEXICO AND WESTERN TEXAS. IN ADDITION THE STORM MAY BRING SNOW OVER MOUNTAIN AREAS WITH SLIGHT CHANCES OF RAIN TO THE LOWLANDS. THE STORM WILL MOVE TO THE EAST TONIGHT WITH WESTERLY WINDS BRINGING WARMER DRY WEATHER FOR MOST OF THE WEEK. && .DISCUSSION... STRONG UPPER LOW IS MOVING ACROSS SOUTHERN CALIFORNIA EARLY THIS MORNING AND IS EXPECTED TO ACCELERATE EAST NORTHEAST ACROSS NORTHERN PORTIONS OF ARIZONA AND NEW MEXICO LATER THIS MORNING AND EARLY THIS AFTERNOON. TRAILING TROUGH AXIS WILL SWING ACROSS THE CWA AS SYSTEM MOVES EAST. CONCURRENTLY LEE CYCLOGENESIS WILL BE OCCURRING OVER SOUTHEASTERN COLORADO WITH BOTH LOW AND UPPER LEVEL SYSTEMS STRENGTHENING GRADIENTS THROUGH MID LEVELS. MODELS DO INDICATE MID LEVEL WARMING WITH APPROACH/PASSAGE OF SYSTEM WITH LOW LEVEL COOL AIR ADVECTION...THUS MIXING HEIGHTS WILL LOWER TO 700 MB TODAY. DESPITE THIS EXPECT STRONG WINDS WITHIN ADVISORY CRITERIA TODAY. QUESTION OF SNOW STILL REMAINS FOR THE SOUTHWESTERN ZONES. MODELS...ESPECIALLY THE GFS...HAVE OVERFORECASTED PRECIP TONIGHT AND WINDS HAVE KEPT SILVER CITY TEMPS IN THE MID 40S THROUGH EARLY THIS MORNING. IN ADDITION TRAJECTORIES OF AIR PARCELS ENTERING SOUTHWESTERN NEW MEXICO REMAIN UNFAVORABLE FOR MOISTURE ADVECTION. DESPITE THIS WILL CONTINUE WITH SNOW ADVISORIES FOR THIS MORNING AS ENHANCED LIT OVER THE MOUNTAINS AND STRONG DYNAMIC FORCING SHOULD GENERATE SOME SNOW OVER HIGHER TERRAIN. IN ADDITION RADAR DATA SHOWS LIGHT PRECIP NOW MOVING INTO GRANT COUNTY. PRIMARY TROUGH WILL FINALLY MOVE EAST OF THE CWA THIS EVENING WITH ZONAL PROGRESSIVE FLOW BEHIND IT BRINGING DRY WEATHER THROUGH MID WEEK WITH A WARMING TREND. MODELS HAVE BEEN CONSISTENT IN SHOWING RATHER STRONG UPPER WAVE MOVING ACROSS SOUTHERN ROCKIES WEDNESDAY AND EXPECT THIS FEATURE AND ATTENDANT LEE SURFACE TROUGH WILL BRING STRONGER WINDS BACK WEDNESDAY. && .AVIATION... AREAS OF IFR CEILINGS AND VISIBILITIES IN SNOW SHOWERS SOUTHWESTERN NEW MEXICO THIS MORNING. SCATTERED AREAS OF MVFR TO IFR VISIBILITIES IN BLOWING SAND AND DUST LATE THIS MORNING THROUGH EARLY THIS EVENING OVER THE DESERT LOWLANDS. MODERATE OR GREATER TURBULENCE TODAY BELOW 10,000 FEET AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 38 61 36 69 / 0 0 0 0 0 SIERRA BLANCA TX 66 35 61 33 69 / 0 0 0 0 0 LAS CRUCES 62 34 59 31 67 / 0 0 0 0 0 ALAMOGORDO 59 34 56 32 65 / 20 10 0 0 0 CLOUDCROFT 42 16 38 18 48 / 20 10 0 0 0 TRUTH OR CONSEQUENCES 58 32 55 30 64 / 20 10 0 0 0 SILVER CITY 54 28 51 26 60 / 40 10 0 0 0 DEMING 61 34 59 31 67 / 10 10 0 0 0 LORDSBURG 61 33 60 31 68 / 30 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TXZ 055-056 NMZ 022>025-030>032 WIND ADVISORY LATE THIS MORNING THROUGH EARLY THIS EVENING. NMZ 022 SNOW ADVISORY THIS MORNING. 05 ROGASH
Hazardous weather outlook, Mar 12, 6:20 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 520 AM MST SUN MAR 12 2006 NMZ022>025-030>032-TXZ055-056-121900- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 520 AM MST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR LATER THIS MORNING THROUGH EARLY THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH BY NOON WITH GUSTS TO 55 MPH. AREAS OF BLOWING DUST WILL LOWER VISIBILITIES TO UNDER A MILE IN A FEW AREAS. IN ADDITION A SNOW ADVISORY IS IN EFFECT THIS MORNING OVER THE MOUNTAINS OF SOUTHWESTERN NEW MEXICO. MORNING SNOW AMOUNTS WILL RANGE FROM 2 TO 5 INCHES ABOVE 7000 FEET WITH UP TO 2 INCHES LOWER ELEVATIONS. SNOW AND BLOWING SNOW WILL CREATE VERY HAZARDOUS CONDITIONS FOR TRAVELERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST WINDS MAY GUST TO 40 MPH ON WEDNESDAY AFTERNOON WITH AREAS OF BLOWING DUST. OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:49 AM CST | Wind Advisory | EPZ | 17 hr |
Nearby
High Wind Warnings in Texas, 2006High Wind Warnings in New Mexico, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.